MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) - incomplete.The exp date is currently unavailable.The complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is cracked, but is held in place by suture.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.Other than this possibility, we cannot discern a root cause for this failure.This complaint can be confirmed.A review into the mitek complaints system revealed no other complaints for the lot number of this device.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during a rotator cuff repair surgical procedure, it was observed that the two healix br 3.4mm anchor devices in the customer's two healix transcend (br/1) ds kits were cracked.The sales rep stated that while the surgeon was inserting the anchors it was noticed through the camera that there is a crack on both devices and that the metal inserter is showing.The sales rep stated that the pre-cannula worked fine.The sales rep stated that the cracks are not visible to the eye without a magnifying glass.The sales rep stated that the surgeon stated that the cracks may have been there prior to being used.The sales rep reported that the surgeon completed the procedure with a third like device using the same bone hole which cracked also while inserting, but the surgeon pulled on the anchor and the anchor stayed in position.The sales rep stated that the surgeon was ok with the end results.The sales rep reported that there were no patient consequences, but there was a five minute delay in the procedure.The sales rep stated that the anchors have two different lot numbers and that the kits are from the same lot number.The sales rep was not present for the case therefore could not provide any further information.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8253512
Report Number1221934-2019-56017
Device Sequence Number2434698
Product Code MAI
UDI-Device Identifier10886705023820
UDI-Public10886705023820
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222343
Device Lot Number3814827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2015
Initial Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1